Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 421, NWS Little Rock, AR

August 10, 2006Jackson County, White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 10, 2006, 3:07 PM CDT for Jackson County, White County, Woodruff County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 3:07 PM CDT (20:07 UTC)
Expired
Aug 10, 2006, 4:00 PM CDT
In force
53 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Jackson County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 10, 3:00 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU AUG 10 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS NORTH ARKANSAS. ISOLATED SHOWERS AND THUNDERSTORMS ARE IN
CENTRAL AND SOUTHEAST SECTIONS. COLD FRONT IS LOCATED NEAR THE
ARKANSAS/MISSOURI BORDER AND MOVING SLOWLY SOUTH. PRECIPITATION AREA
WILL CONTINUE TO MOVE SOUTH. MOST PRECIP WILL DISSIPATE AFTER
SUNSET.

COLD FRONT WILL CONTINUE TO MOVE SOUTH ON FRIDAY...SLOWLY. WILL KEEP
CHANCE POPS IN FOR MOST AREAS. ISSUED HEAT ADVISORY FOR SOUTH OF
LITTLE ROCK FOR FRIDAY WITH HEAT INDICES AHEAD OF THE FRONT REACHING
105 TO 110 DEGREES. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN
FOR CENTRAL AND SOUTH THEN SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
HIGH PRESSURE WILL MOVE OUT OF THE AREA...ALLOWING FOR A COLD FRONT
TO APPROACH NORTHWEST ARKANSAS ON TUESDAY. FRONT IS EXPECTED TO MAKE
ITS WAY THROUGH CENTRAL ARKANSAS...BEFORE PARKING ITSELF OVER THE
MISSISSIPPI VALLEY FOR A COUPLE OF DAYS. LOOKING AT WIDELY SCATTERED
DIURNAL CONVECTION MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
TEMPERATURES WILL BE A FEW DEGREES COOLER THROUGHOUT PERIOD WITH THE
PASSING OF THIS FRONT.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  78  98  71  93 /  20  40  40  30
HARRISON AR       74  92  68  90 /  20  40  30  20
HOT SPRINGS AR    78  99  71  94 /  10  40  40  30
PINE BLUFF AR     78  99  72  94 /  20  30  30  30
MOUNTAIN HOME AR  74  92  68  90 /  20  40  30  20
MONTICELLO AR     78 100  74  94 /  20  30  30  30
SEARCY AR         77  96  70  92 /  20  40  40  30
MOUNT IDA AR      78  99  71  94 /  10  40  40  30
RUSSELLVILLE AR   76  97  70  92 /  20  40  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

HEAT ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR ARZ052-ARZ053-
ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-
ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...51 / LONG TERM...55/219
Hazardous weather outlook, Aug 10, 2:45 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT THU AUG 10 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
245 PM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES WILL BE NOTED ONCE AGAIN TODAY. AFTERNOON HIGHS
WILL RANGE FROM THE UPPER 90S TO NEAR 100 DEGREES. WITH HIGH
RELATIVE HUMIDITY VALUES IN PLACE...HEAT INDEX READINGS WILL CLIMB
TO THE 105 TO 110 DEGREE RANGE THIS AFTERNOON...MAINLY IN CENTRAL
AND SOUTHERN ARKANSAS. FOR THIS REASON...A HEAT ADVISORY HAS BEEN
POSTED FOR AREAS SOUTH OF A LINE FROM CLARKSVILLE TO CLINTON TO
BATESVILLE.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
ALL BUT THE SOUTHWEST PORTION OF THE STATE THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UPPER LEVEL HIGH PRESSURE...WHICH HAS BEEN RESPONSIBLE FOR THE HOT
WEATHER DURING THE LAST WEEK OR SO...WILL MOVE TO THE SOUTHWEST AND
OUT OF ARKANSAS ON FRIDAY. THIS WILL ALLOW A STALLED FRONTAL
BOUNDARY IN MISSOURI TO MOVE DOWN INTO THE REGION. SHOWERS AND
THUNDERSTORMS ARE EXPECTED NEAR AND BEHIND THE FRONTAL BOUNDARY AS
IT MOVES INTO ARKANSAS. SOME STORMS THAT DEVELOP COULD BECOME
SEVERE...WITH DAMAGING WIND GUSTS OF 60 TO 80 MPH BEING THE PRIMARY
CONCERN. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH ANY STRONG STORMS
THAT DEVELOP. STRONG STORMS THAT OCCUR COULD ALSO PRODUCE LOCALLY
HEAVY RAINFALL OF ONE TO TWO INCHES IN AN HOUR OR LESS.

THE FRONT WILL STALL OUT NEAR CENTRAL ARKANSAS LATE FRIDAY OR
EARLY SATURDAY. ONCE AGAIN...SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ON SATURDAY ALONG AND NEAR THE FRONTAL BOUNDARY. SOME
STRONG STORMS ARE POSSIBLE...WITH WIND AND HAIL BEING THE PRIMARY
CONCERN.

FOR FRIDAY AND SATURDAY...THE GREATEST AREA OF CONCERN FOR STRONG
STORMS WILL BE NORTH OF A LINE FROM MENA TO PINE BLUFF...TO
BRINKLEY.

ON SUNDAY..THE FRONT WILL BEGIN MOVING BACK TO THE NORTH AS A WARM
FRONT. THIS WILL BE IN RESPONSE TO THE UPPER LEVEL HIGH PRESSURE
SYSTEM BUILDING BACK INTO THE REGION. THOUGH ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEKEND...AND EARLY NEXT
WEEK...THE PROBABILITY OF ANY ORGANIZED OR WIDESPREAD SEVERE STORMS
DURING THIS TIME PERIOD IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

219

In the hours before

Special weather statement, Aug 10, 2:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT THU AUG 10 2006

ARZ004-005-102045-
BAXTER-MARION-
250 PM CDT THU AUG 10 2006

...STRONG THUNDERSTORMS WILL AFFECT MARION AND BAXTER COUNTIES...

AT 245 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
JUST NORTH OF YELLVILLE...MOVING TO THE NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
FLIPPIN...GASSVILLE...BUFORD...MOUNTAIN HOME AND SALESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. BOATERS ON
AREA LAKES SHOULD HEAD FOR SAFETY IMMEDIATELY.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:08 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more15 hr
Aug 10, 1:44 PM CDTSevere Thunderstorm WarningLZKIndependence31 min
Aug 10, 1:53 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy37 min
Aug 10, 2:24 PM CDTSevere Thunderstorm WarningLZKIndependence66 min
Aug 10, 2:40 PM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 8 more28 hr
Aug 10, 3:12 PM CDTSevere Thunderstorm WarningLZKSharp48 min
Aug 10, 3:24 PM CDTSevere Thunderstorm WarningLZKIzard51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.